Marcgesic Paracetamol and Orphenadrine Citrate Tablet

MARCGESIC

 

Description

Round, white edge flat tablet

 

Composition

Each tablet contains:

ParacetamoI 450mg

Orphenadrine Citrate 35mg

 

Presentation

Blister of 2 x 10’s and 10 x 10’s tablets

 

Actions and Pharmacology

Paracetamol has analgesic and antipyretic actions. It may act by inhibiting prostaglandin synthesis in the central nervous system and through a peripheral action by blocking pain-impulse generation. The peripheral action may also be due to inhibition of the synthesis or actions of other substances which sensitize pain receptors to mechanical or chemical stimulation. Its antipyretic property may be due to its action on the hypothalamic heat-regulating center to produce peripheral vasodilation resulting in increased blood flow through the skin, sweating and heat loss.

Orphenadrine may act on the central nervous reflexes. Its skeletal muscle relaxant properties may be related to its CNS depressant (sedative) or to its analgesic effects.
This medication is well absorbed after oral administration, metabolized in the liver and excreted in the urine.

 

Indications

For the relief of mild to moderate pain to acute musculoskeletal disorders and tension headache.

 

Dosage and Administration

Adult: Two tablets three to four times daily or as directed by the physician.

Children: Not recommended in children.

 

Contraindications

This medication should not be used in the following conditions.

• Patients with acute porphyria-aspirin-sensitive asthmatics.

• Patients with conditions in which anticholinergic effects are undeSirable

 

Precautions

• Marcgesic should be given with care to patients with hepatic or renaI function impairment, glaucoma, cardiac arrhythmias, coronary insufficiency or peptic ulceration.

• Chronic use should be avoided, unless otherwise directed by physician.

• Safety for use during pregnancy and lactation has not been established.

• The usual precautions and contraindications associated with antimuscarinics should be observed with Orphenadrine.

 

Main Side/Adverse Effects

• Side-effects of Marcgesic include dry mouth, mydriasis, urinary urgency, constipation and mental confusion.

• Other side-effects which occur rarely include blood dyscrasias, hepatitis, hypersensitivity reactions such as skin rash, hives or itching, increase intraocular pressure, tachycardia, CNS stimulation usually manifested by restlessness, insomnia and hallucinations, transient episodes of lightheadedness, dizziness or syncope.

 

Drug Interactions

Marcgesic should not be used with the following drugs.

Hepatic enzymes-inducing agents such as barbiturates or other anticonvulsants, general anaesthetics, CNS depressants, momoamine oxidase (MAO) inhibitors, tricyclic antidepressants.

 

Overdosage

Clinical features: Nausea, vomiting epigastric discomfort for the first two days. Hepatic and renal failure may occur after 3-5 days. Other symptoms include metabolic acidosis in severe poisoning, hypoglycaemia, hypotension, sinus tachycardia, cardiac arrhythmias, coma, dry mouth, disturbance of visual accommodation and micturition, tachycardia, hyperthermia, dizziness, confusion, hallucinations, excitement, ataxia and convulsions.
Treatment include emesis or gastric lavage if appropriate. Activated charcoal may interfere with absorption of the antidote.

N-acetylcytenie: If the 4 hours plasma paracetamol level exceeds 150ug/ml, administer N-acetylcytenie orally, 140mg of 20% solution per kg as a loading dose, followed by 70mg/kg every 4 hours 3 days (best given within 10 hours after ingestion). Others include symptomatic and supportive treatment.

 

Manufactured by

Watson Global Pharmaceutical Ltd

Plot 3-8 Housing Comnration Industrial Estate

Ikangba, P.M.B. 2116, Ijebu-Ode

Ogun State, Nigeria.

 

Manufactured for

Marcson Healthcare Ltd

9, Isawo Road, Owutu

Ikorodu, Lagos

 

NAFDAC Reg. No.: A4-9267

Leave a Reply